Arkansas, 2010Damaging Wind in Arkansas, July 25, 2010
July 25, 2010 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed near a weak frontal boundary across portions of west-central Arkansas, resulting in isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed near a weak frontal boundary across portions of west-central Arkansas, resulting in isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 25, 2:57 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 25, 2:57 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT SUN JUL 25 2010
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
IN THE VICINITY OF THE WEAK FRONTAL BOUNDARY THAT IS LYING ACROSS
THE FORECAST AREA. STORM MOTION HAS BEEN VERY SLOW AND
ERRATIC...SO WILL SEE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL FOR
THE NEXT FEW HOURS. MUCH LIKE LAST NIGHT...MOST OF THE ACTIVITY
SHOULD DIMINISH BY SUNSET BUT MAY STILL SEE ISOLATED SHOWERS AND
STORMS THROUGH THE NIGHT SO WILL CONTINUE LOW POPS THROUGHOUT THE
OVERNIGHT PERIOD.
THE FRONTAL BOUNDARY WILL BEGIN TO WASH OUT MONDAY BUT DEEPER
MOISTURE WILL ADVECT INTO THE AREA FROM THE SOUTH. WITH A WEAKLY
CAPPED AIRMASS...SCATTERED CONVECTION WILL AGAIN DEVELOP AND MAY
BECOME QUITE NUMEROUS IN AT LEAST THE SOUTHERN AND EASTERN PART
OF THE FORECAST AREA. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE
POSSIBLE. A REPEAT PERFORMANCE IS LIKELY TUESDAY BUT AREAL
COVERAGE MAY NOT BE QUITE AS HIGH THAT DAY.
FROM WEDNESDAY THROUGH NEXT WEEKEND...HIGH PRESSURE ALOFT WILL
RETROGRADE BACK TO THE WEST AND PARK ITSELF OVER OUR AREA. WHILE
AT LEAST ISOLATED DIURNAL CONVECTION CANNOT BE RULED OUT WEDNESDAY
THROUGH FRIDAY...THE TREND WILL BE TOWARDS HOTTER AND DRIER AS
TIME GOES ON. HEAT HEADLINES MAY AGAIN BE NEEDED IN SOME PLACES
BEFORE THE WEEK IS OVER DEPENDING ON WHETHER OR NOT DEWPOINTS CAN
FALL OUT SUFFICIENTLY BY AFTERNOON EACH DAY. THE HOT WEATHER IS
LIKELY TO PERSIST WELL BEYOND NEXT WEEKEND.
STAYED CLOSE TO THE GFS MOS TEMPERATURES THE NEXT COUPLE DAYS AS
THE NAM MOS LOOKS MUCH TOO COOL FOR DAYTIME MAXIMUMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 94 74 94 / 20 30 20 20
FSM 75 94 75 94 / 20 50 20 40
MLC 73 94 73 94 / 20 50 20 20
BVO 71 94 71 94 / 20 20 20 20
FYV 70 90 70 90 / 20 50 20 40
BYV 71 90 71 90 / 20 50 20 30
MKO 73 94 73 94 / 20 40 20 30
MIO 71 91 71 91 / 20 30 20 20
F10 73 94 73 94 / 20 40 20 20
HHW 74 94 74 94 / 20 50 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...14
LONG TERM....05
PLATE
Hazardous weather outlook, Jul 25, 3:50 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT SUN JUL 25 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT SUN JUL 25 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...LATE AFTERNOON AND EARLY EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...LATE AFTERNOON AND EARLY EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A NEARLY STATIONARY BOUNDARY ACROSS SOUTHEAST OKLAHOMA HAS
PROVIDED FOCUS FOR THUNDERSTORMS IN AREAS MAINLY SOUTH OF INTERSTATE
40. HIGH INSTABILITY IN PLACE WILL ALLOW FOR A LIMITED RISK FOR
SEVERE STORMS WHERE WIND GUSTS BETWEEN 60 AND 70 MPH WILL BE
POSSIBLE. ADDITIONALLY...WEAK WIND FIELDS ALOFT WILL LEAD TO SLOW
CELL MOVEMENT. PROLONGED HEAVY RAINS ACCOMPANYING THE STRONGER
STORMS MAY POSE A FLASH FLOODING RISK. THIS EVENING...THE LOSS OF DAYTIME
HEATING WILL ALLOW FOR STORMS TO DECREASE IN AREAL COVERAGE AND
INTENSITY. HOWEVER...THE POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS
EXIST THROUGH TONIGHT AS AMPLE MID LEVEL MOISTURE WILL REMAIN IN
PLACE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
TROPICAL LIKE AIRMASS WILL REMAIN ACROSS THE REGION NEXT
WEEK...SUPPORTING PERIODS OF MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS. A BUILDING UPPER RIDGE OVER THE SOUTHERN PLAINS
TOWARDS THE END OF THE WORK WEEK MAY BEGIN TO LIMIT THUNDERSTORM
CHANCES BY NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 25, 3:33 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT SUN JUL 25 2010
OKZ076-252200-
LE FLORE OK-
433 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF BIG CEDAR...NEARLY STATIONARY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3481 9464 3488 9445 3462 9445 3461 9446
3462 9446
TIME...MOT...LOC 2133Z 304DEG 2KT 3476 9450Special weather statement, Jul 25, 3:59 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT SUN JUL 25 2010
ARZ019-020-029-OKZ076-252230-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-SEBASTIAN AR-
459 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN AND SOUTHWESTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 458 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF VESTA TO 2 MILES NORTHWEST OF
BURNVILLE TO 4 MILES SOUTHEAST OF CAMERON...MOVING SOUTHWEST AT 5
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
POTEAU...CAMERON...POCOLA...HACKETT...GREENWOOD...BARLING...LAVACA...
BURNVILLE...EXCELSIOR...BONANZA...JENNY LIND AND BLOOMER AND
FORT SMITH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
AND SMALL HAIL.
LAT...LON 3548 9401 3519 9408 3501 9467 3537 9442
TIME...MOT...LOC 2158Z 048DEG 5KT 3539 9411 3521 9421
3509 9448Special weather statement, Jul 25, 4:22 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT SUN JUL 25 2010
OKZ074-075-252245-
HASKELL OK-LATIMER OK-
522 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN HASKELL AND NORTHEASTERN LATIMER
AT 522 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF LEWISVILLE TO 5 MILES WEST OF
BENGAL...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...STIGLER...LEQUIRE...KINTA...WHITEFIELD...
WILBURTON...BENGAL AND RED OAK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3503 9540 3504 9535 3516 9535 3517 9545
3521 9545 3530 9502 3495 9497 3495 9500
3487 9500 3487 9505 3483 9506 3482 9527
TIME...MOT...LOC 2222Z 251DEG 4KT 3515 9534 3485 9515Special weather statement, Jul 25, 4:47 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT SUN JUL 25 2010
OKZ070-072-074-252315-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
547 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN MUSKOGEE AND WESTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER VIAN...MOVING
NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TAMAHA...VIAN...GORE AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3547 9521 3564 9503 3553 9482 3537 9494
TIME...MOT...LOC 2248Z 126DEG 5KT 3551 9498Special weather statement, Jul 25, 4:51 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT SUN JUL 25 2010
ARZ020-029-OKZ076-252345-
FRANKLIN AR-LE FLORE OK-SEBASTIAN AR-
551 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND SOUTHWESTERN FRANKLIN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 551 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF CHARLESTON TO BURNVILLE TO 5
MILES SOUTHEAST OF POTEAU...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...POTEAU...HOWE...
CHARLESTON...BRANCH...HARTFORD...HACKETT...GREENWOOD...LAVACA...
HUNTINGTON...MIDLAND...WASHBURN...BURNVILLE...EXCELSIOR...
MANSFIELD...FORT CHAFFEE...JENNY LIND AND BLOOMER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3531 9391 3522 9392 3523 9402 3514 9403
3514 9413 3510 9415 3507 9423 3496 9423
3495 9437 3492 9444 3480 9445 3478 9449
3502 9470 3546 9397 3532 9385
TIME...MOT...LOC 2251Z 331DEG 5KT 3533 9401 3519 9420
3500 9456Special weather statement, Jul 25, 5:02 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN JUL 25 2010
OKZ072-074>076-260000-
HASKELL OK-LATIMER OK-LE FLORE OK-SEQUOYAH OK-
602 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...NORTHERN LE FLORE AND NORTHEASTERN LATIMER
AT 603 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF KINTA TO 3 MILES NORTH OF MILTON...
MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...KINTA...
KEOTA...GANS...MULDROW...POTEAU...PANAMA...BOKOSHE AND SPIRO.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3520 9530 3547 9458 3503 9461 3493 9529
TIME...MOT...LOC 2303Z 235DEG 6KT 3501 9521 3521 9487Thunderstorm Wind, Franklin
- When
- July 25, 5:20 PM CST
- Where
- Franklin County, 0.41 mi WSW of Charleston
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.299, -94.037
Strong thunderstorm wind blew down trees and power lines on Highway 22 in Charleston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Maryland, July 25, 20102 deaths · $373,000 · 78 kt wind · 72 events
- Damaging Winds in Virginia, July 25, 20101 death · $232,000 · 70 kt wind · 44 events
- Hail and Damaging Winds in Pennsylvania, July 25, 20101 death · $125,000 · 1.25 in hail · 29 events
- Damaging Wind and Lightning Strikes in Alabama, July 25 to 26, 20101 death · 4 injured · $58,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in West Virginia, July 25, 20101 death · $107,000 · 50 kt wind · 7 events
- Tornado and Hail in New York, July 25, 20107 injured · $196,000 · EF1 · 28 events
- Lightning Strike and Heavy Rain in Florida, July 25, 20101 death · 2 events
- Excessive Heat in Washington, July 25 to 26, 20101 death · 2 events
- Rip Current in Michigan, July 25, 20101 death · 1 event
- Flash Flooding and Hail in Arkansas, July 25 to 27, 2010$344,000 · 1 in hail · 21 events
- Flash Flooding and Damaging Wind in Louisiana, July 25, 2010$706,000 · 60 kt wind · 3 events
- Flooding in Iowa, July 25 to 31, 2010$625,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252278.